MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SILS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN LP LLC NORTH HAVEN SILS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SILSHOOK36
Medical Device Problem Codes Device Remains Activated (1525); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a video-assisted thoracoscopic surgery lobectomy, while approaching the lung, the trigger of the device became stuck and the device would not stop activating the energy.Surgeon had to physically push the trigger open to stop the energy activation.They used another device to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Engineering found that activation worked as intended and tactile feedback was present on both buttons.Visual inspection and functional testing confirmed there were no abnormalities that would have caused or contributed to the reported condition.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a video-assisted thoracoscopic surgery lobectomy, while approaching the lung, the trigger of the device became stuck and the device would not stop activating the energy.Surgeon had to physically push the trigger open to stop the energy activation.They used another device to complete the case.No patient injury.

Brand Name
SILS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8084577
Report Number1219930-2018-06169
Device Sequence Number19414631
Product Code GCJ
UDI-Device Identifier10884523000627
UDI-Public10884523000627
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K091869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberSILSHOOK36
Device Catalogue NumberSILSHOOK36
Device Lot NumberN8E1086X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1